Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 243, NWS Louisville, KY

October 7, 2014Henry County, Oldham County, Shelby County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Oct 7, 2014, 2:54 PM EDT for Henry County, Oldham County, Shelby County, Kentucky. It was in force for 31 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2014, 2:54 PM EDT (18:54 UTC)
Expired
Oct 7, 2014, 3:25 PM EDT
In force
31 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Henry County, KY, Oldham County, KY, Shelby County, KY

The radar

The Louisville radar (KLVX), 87 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 2:54 PM EDTTSTM WND DMG2 Ne La Grange, KYMULTIPLE TREES DOWN
Oct 7, 2:55 PM EDTHAIL 0.52 Nne La Grange, KYHALF INCH HAIL REPORTED BY COCORAHS OBSERVER
Oct 7, 2:56 PM EDTHAIL 0.7La Grange, KYREPORT OF DIME SIZE HAIL IN THE CRYSTAL LAKE AREA
Oct 7, 2:57 PM EDTHAIL 0.753 Sw La Grange, KYMPING REPORT OF PENNY SIZE HAIL
Oct 7, 3:07 PM EDTHAIL 1.75Eminence, KYWINDSHIELD CRACKED ON CAR DUE TO HAIL.
Oct 7, 3:13 PM EDTHAIL 0.88Pleasureville, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 7, 2:02 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1440 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

120 
WUUS53 KLMK 071854
SVRLMK
KYC103-185-211-071925-
/O.NEW.KLMK.SV.W.0243.141007T1854Z-141007T1925Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
254 PM EDT TUE OCT 7 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
  EAST CENTRAL OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHEASTERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 325 PM EDT

* AT 251 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA GRANGE...
  AND MOVING EAST-SOUTHEAST AT 55 MPH.

  HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  LA GRANGE...NEW CASTLE...LIRO...BALLARDSVILLE...TARASCON...
  JERICHO...SMITHFIELD...EMINENCE...BELLVIEW...PLEASUREVILLE...NORTH
  PLEASUREVILLE...CROPPER...BETHLEHEM...OLD CHRISTIANBURG...
  ELMBURG...DEFOE...SLABTOWN...BAGDAD AND FALLIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3843 8491 3834 8498 3834 8499 3833 8499
      3825 8504 3836 8548 3845 8539
TIME...MOT...LOC 1854Z 284DEG 48KT 3840 8540

HAIL...1.25IN
WIND...70MPH

$$

TWF
2 follow-up statements
316 
WWUS53 KLMK 071913
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 PM EDT TUE OCT 7 2014

KYC185-071922-
/O.CAN.KLMK.SV.W.0243.000000T0000Z-141007T1925Z/
OLDHAM KY-
313 PM EDT TUE OCT 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OLDHAM COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. NO 
SEVERE WEATHER REPORTS HAVE BEEN RECEIVED BY THE NATIONAL WEATHER 
SERVICE AT THIS TIME.

LAT...LON 3841 8493 3834 8498 3834 8499 3833 8499
      3825 8504 3832 8531 3841 8525
TIME...MOT...LOC 1912Z 293DEG 41KT 3833 8516

$$

KYC103-211-071925-
/O.CON.KLMK.SV.W.0243.000000T0000Z-141007T1925Z/
SHELBY KY-HENRY KY-
313 PM EDT TUE OCT 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN HENRY
AND NORTHEASTERN SHELBY COUNTIES UNTIL 325 PM EDT...

AT 310 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
NEW CASTLE...AND MOVING SOUTHEAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
PLEASUREVILLE...NORTH PLEASUREVILLE...BETHLEHEM...CROPPER...
ELMBURG...DEFOE...OLD CHRISTIANBURG AND BAGDAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3841 8493 3834 8498 3834 8499 3833 8499
      3825 8504 3832 8531 3841 8525
TIME...MOT...LOC 1912Z 293DEG 41KT 3833 8516

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH

$$

TWF
160 
WWUS53 KLMK 071924
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
324 PM EDT TUE OCT 7 2014

KYC103-211-071932-
/O.EXP.KLMK.SV.W.0243.000000T0000Z-141007T1925Z/
SHELBY KY-HENRY KY-
324 PM EDT TUE OCT 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HENRY AND
NORTHEASTERN SHELBY COUNTIES WILL EXPIRE AT 325 PM EDT/225 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING IS MOVING EAST TOWARD FRANKLIN 
COUNTY. NO SEVERE WEATHER REPORTS HAVE BEEN REPORTED TO THE NATIONAL 
WEATHER SERVICE IN THESE AREAS AT THIS TIME.

HOWEVER...OTHER NON-SEVERE STORMS WILL CONTINUE TO PRODUCE PERIODS 
OF HEAVY RAIN OVER PARTS OF SOUTHERN HENRY AND NORTHERN SHELBY 
COUNTIES BETWEEN 330 AND 400 PM EDT. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
IN LOUISVILLE.

LAT...LON 3841 8493 3834 8498 3834 8499 3833 8499
      3825 8504 3832 8531 3841 8525
TIME...MOT...LOC 1922Z 293DEG 41KT 3828 8503

$$

TWF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 1:23 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Oct 7, 1:23 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
123 PM EDT Tue Oct 7 2014

...Updated Aviation Discussion...

...Forecast Update...
Issued at 1058 AM EDT Tue Oct 7 2014

Have updated the forecast to reflect the latest trends.  Showers
continue to dissipate over central Kentucky, as warm-air advection
convection has been confined further to the south in TN.  However,
strong thunderstorms have pushed into southern Indiana.  These will
continue to push through, likely maintaining at least some strength
as they head into the region.

The main severe threat will be later on this afternoon, and the
threat continues to remain conditional at this time.  It will all
hinge on just how much instability can be realized along a weak
front/wind shift pushing through this afternoon, and if
surface-based convection will fire along it. In addition, mid-level
height rises may tend to hinder updraft strength.  Nonetheless, the
latest HRRR continues to suggest that scattered storms, potentially
supercells, will develop across central KY this afternoon.  Large
hail will be the main threat, but damaging winds and even an
isolated tornado or two will be possible.  Low-level shear is a bit
more impressive today than it was on Monday, so do think there is a
conditional tornado threat today if surface-based storms can
develop.

Issued at 710 AM EDT Tue Oct 7 2014

Adjusted POPs to delay the next round of convection by a few hours.
A complex of showers with embedded thunder was headed east from
Illinois with a few stronger cells popping up in our area as of
7am.  The latest HRRR indicates we'll continue to see these stronger
cells form out ahead of the main line and those will be the ones to
watch as far as any immediate threat for strong to severe storms.
Also of note, the HRRR has the line strengthen toward mid to late
morning as it moves through the region.

.SHORT TERM (Now through Wednesday)...
Issued at 330 AM EDT Tue Oct 7 2014

...Strong Storms Possible Today...

Early this morning convection has already begun to get going again
on arrival of an upper level shortwave from the south.  Numerous
storms were popping up from Morgantown to Stanford early this
morning.  The cells likely contain some small hail in addition to
heavy rainfall and frequent lightning.  Will continue to monitor
these storms closely as they grow upscale but overall not expecting
them to reach severe limits due to lack of instability currently.

This early morning wave of convection will be the first of
potentially three waves.  This first wave looks to push through the
region during the pre-dawn hours.  We should see a break in precip
around sunrise or shortly after before another wave of convection
arrives by mid to late morning courtesy of a potent shortwave diving
SE across MO/IL early this morning.   Convection with this wave has
the potential to be strong to severe as a 50-60 kt h7 jet dives into
the area along with the nose of a potent upper level jet.  Although
wind fields are impressive, available instability remains a big
question mark for today.  The NAM and GFS seem to be quite generous
with instability which may work out like yesterday.  However,
yesterday we were more aligned with the base axis of the upper
trough which seemed to be pretty efficient in clearing clouds after
rounds of convection possibly due to unidirectional wind fields
throughout the column.  Today we'll enter the western side of the
trough and upper level winds will become more NW which may result in
more clouds overall as clouds from convection upstream get blown
into our region.  This is already the apparent trend looking at
satellite imagery early this morning.  If we're cloudy for most of
the day, think that storms will be limited in strength probably
remaining below severe limits.  However, it should be noted, that if
we can some how get some clearing and instability that is advertised
by the NAM/GFS is realized, we could be in for a similar setup as
far as severe weather as we were yesterday with large hail, damaging
winds, and an isld tornado possible.  The best time period for
strong to potentially severe storms with wave #2 is from mid morning
through mid afternoon.

Finally a third round of convection is progged by some of the short
range models during the evening hours over the Bluegrass and perhaps
south central KY as short range models indicate redevelopment
possible on boundaries left over by convection earlier in the day.
Again depending on how much instability is left and where those
boundaries lay out, the potential for strong to marginally severe
storms exists.  Keep an eye on forecast updates throughout the day
in case storms do end up being on the stronger side.

Outside of any storm today, expect gusty southwest winds with gusts
in the 20-30 mph range common.  High temperatures should reach the
upper 60s and lower 70s.

Tonight convection will clear the area as the upper trough and cold
front move east of the region.  Low temps tonight will fall into the
upper 40s and lower 50s with some light fog possible.

Wednesday will be dry and sunny with highs in the upper 60s and
lower 70s.

.LONG TERM (Wednesday Night through Monday)...
Issued at 300 PM EDT Tue Oct 7 2014

...A wet week expected beginning as early as late Thursday and
continuing into the weekend...

Late Wednesday, the upper air pattern will feature split flow across
the Rockies, with ridging across Idaho north of a 500mb trough
associated with the southern stream of the jet forecast over
Arizona. Both branches of the jet will come together over the plains
within a confluent low well south of a retreating deep low over
Hudson's Bay.

Initially, dry air will reside over the Commonwealth within a light
wind regime. However, towards late Thursday, Gulf moisture, along
with moisture from the remains of former eastern Pacific hurricane
Simon, will push north across the southern Plains and the Lower
Mississippi Valley. By late Thursday, a frontal boundary will
develop eastwards of weak low pressure forecast to develop near the
Texas Panhandle. It will extend eastwards and lie somewhere over or
near the Commonwealth. This boundary, parallel to the mid and upper
level winds, will move little over several days and will become the
focus of several episodes of showers through at least Saturday.

Wednesday night will stay mostly clear with light winds and lows
ranging from near 50 to the lower 50s. Mid and upper level moisture
will begin to stream in from the west by mid to late Thursday, with
a change of rain developing by late Thursday or early Friday. Highs
Thursday will reach the lower 70s.

Various models vary on the exact placement of a nearly stationary
front from Late Thursday through Saturday. The latest NAM has this
boundary near Interstate 64 around dawn Friday; the GFS has it
around 75 miles farther north. Feel that moisture advection and
isentropic lift will bring rather widespread rains along and north
of this surface boundary. Precipitation will likely begin late
Thursday, mostly likely along or north of Interstate 64. Showers
will then overspread the entire region Friday, possibly bring
substantial rains of an inch or more. Some guidance has this surface
boundary sagging south late Friday into early Saturday, which may
allow a slowly southwards progression of precipitation towards the
Tennessee Valley. Both the ECMWF and to a much lessor extent the GFS
develop a 500mb trough over the Lower Mississippi Valley late
Sunday. Should this verify, additional rounds of precipitation may
continue Sunday and Monday.

It won't rain the whole time from late Thursday through Monday.
Currently rain is quite likely from late Thursday through Friday,
with more episodic showers Saturday through Monday. Despite Monday's
storms, we are relatively dry. However some locations this weekend
may eventually receive enough rain to create some runoff
problems.

With widespread cloud cover, temperatures Friday through Monday will
be somewhat seasonal, and depend on precipitation timing and the
eventual location of this afore-mentioned stationary front.

&&

.AVIATION (18Z TAF Update)...
Issued at 121 PM EDT Tue Oct 7 2014

Several rounds of convection continue to plague terminals early this
afternoon.  One round continues to push east and will affect KLEX
very shortly.  A second round is pushing in from the northwest, and
may build back to the southwest, affecting KSDF and KLEX.  KBWG
looks to be on the southern edge of the better forcing with a
building capping inversion. Will cautiously take precip out of the
KBWG TAF with this issuance, and continue to monitor.  Outside of
any convection, expect VFR conditions with gusty winds around 25
knots, perhaps approaching 30 knots (especially at KBWG) at times.

Otherwise, convection will push east of all terminals tonight, as
some drier air finally works into the region.  Clouds should scatter
out as winds relax overnight into Wednesday, with VFR conditions
expected.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........KJD/AMS
Short Term.....AMS
Long Term......JSD
Aviation.......KJD
Hazardous weather outlook, Oct 7, 2:31 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
231 PM EDT TUE OCT 7 2014

INZ076>079-084-090>092-KYZ025-028>043-045>049-053>057-063>067-081845-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-CRAWFORD IN-
HARRISON IN-FLOYD IN-CLARK IN-MEADE KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
MARENGO...CORYDON...NEW ALBANY...JEFFERSONVILLE...BRANDENBURG...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD
231 PM EDT TUE OCT 7 2014 /131 PM CDT TUE OCT 7 2014/

...TORNADO WATCH 523 IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
LATE THIS AFTERNOON INTO THE EVENING...SOME OF WHICH MAY BE STRONG
TO SEVERE. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE
HAIL...DAMAGING WIND GUSTS TO 60 MPH...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE EXPECTED TO RETURN TO THE OUTLOOK AREA FROM
THURSDAY THROUGH THE WEEKEND AS A COLD FRONT SLOWLY PUSHES SOUTHWARD
ACROSS THE REGION. HEAVY RAINFALL AND LIGHTNING WILL BE THE MAIN
WEATHER HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY HAIL OR WIND DAMAGE TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ083-089-KYZ023-024-026-027-061-062-070>078-081-082-081845-
DUBOIS IN-PERRY IN-HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-
BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...JASPER...TELL CITY...HAWESVILLE...
HARDINSBURG...BEAVER DAM...LEITCHFIELD...MORGANTOWN...BROWNSVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
131 PM CDT TUE OCT 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO THIS
EVENING. THE MAIN THREATS WITH THIS ACTIVITY WILL BE CLOUD TO
GROUND LIGHTNING...SMALL HAIL...AND SOME GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE EXPECTED TO RETURN TO THE OUTLOOK AREA FROM
THURSDAY THROUGH THE WEEKEND AS A COLD FRONT SLOWLY PUSHES SOUTHWARD
ACROSS THE REGION. HEAVY RAINFALL AND LIGHTNING WILL BE THE MAIN
WEATHER HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY HAIL OR WIND DAMAGE TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KD/EER

In the hours before

Local storm report, Oct 7, 1:59 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
159 PM EDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     HAIL             6 N SALEM               38.69N  86.10W
10/07/2014  E0.88 INCH       WASHINGTON         IN   TRAINED SPOTTER

            SPOTTER REPORT OF PENNY TO NICKEL SIZE HAIL

&&

EVENT NUMBER LMK1400883

LG
Special weather statement, Oct 7, 2:18 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
218 PM EDT TUE OCT 7 2014

INZ092-071845-
CLARK IN-
218 PM EDT TUE OCT 7 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...
NICKEL SIZE HAIL...AND 40 MPH WINDS...

AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS MOVING EAST-SOUTHEAST AT 40 MPH OVER EASTERN
WASHINGTON COUNTY INDIANA MOVING INTO NORTHWEST CLARK COUNTY INDIANA.

CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...
PENNY TO NICKEL SIZE HAIL ...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  CHESTNUT HILL AND BLUE LICK...
  OTISCO AND NEW MARKET...
  ROLLING HILLS AND CLARK SIDING...
  VESTA AND HIBERNIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3851 8547 3837 8576 3839 8580 3841 8581
      3841 8584 3847 8600 3851 8592 3850 8589
      3851 8588 3852 8587 3854 8587 3857 8582
TIME...MOT...LOC 1816Z 292DEG 35KT 3854 8583 3850 8601

TWF
Local storm report, Oct 7, 2:42 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
242 PM EDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             MEMPHIS                 38.48N  85.77W
10/07/2014  E1.00 INCH       CLARK              IN   BROADCAST MEDIA

            BROADCAST MEDIA RELAYED REPORT OF ONE INCH HAIL IN
            MEMPHIS

&&

EVENT NUMBER LMK1400884

LG
Local storm report, Oct 7, 2:46 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
246 PM EDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HAIL             3 ENE CHARLESTOWN       38.47N  85.62W
10/07/2014  E0.50 INCH       CLARK              IN   TRAINED SPOTTER

            SPOTTER REPORTED MARBLE SIZE HAIL ON HWY 62 NEAR
            FOURTEENMILE CREEK

&&

EVENT NUMBER LMK1400885

LG
Local storm report, Oct 7, 2:51 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
251 PM EDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     TORNADO          2 S CREELSBORO          36.85N  85.20W
10/06/2014                   CLINTON            KY   NWS STORM SURVEY

            EF1 TORNADO DID PRIMARILY TREE DAMAGE IN EXTREME
            NORTHERN CLINTON COUNTY

&&

EVENT NUMBER LMK1400886

13
Local storm report, Oct 7, 2:52 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
252 PM EDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     CHARLESTOWN             38.45N  85.67W
10/07/2014                   CLARK              IN   AMATEUR RADIO

            HAM RELAYED REPORTS OF AN 18 INCH IN DIAMETER TREE DOWN
            IN A YARD AS WELL AS OTHER TREES DOWN IN THE AREA.
            MULTIPLE POWER OUTAGES WITH ESTIMATED 60MPH WINDS AND
            PEA SIZE HAIL.

&&

EVENT NUMBER LMK1400887

LG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 8:01 PM EDTSevere Thunderstorm WarningLMKOldham29 min
Oct 6, 8:03 PM EDTSpecial Weather StatementLMKCasey, Lincoln62 min
Oct 6, 8:14 PM EDTSevere Thunderstorm WarningLMKAdair, Casey21 min
Oct 6, 8:21 PM EDTSpecial Weather StatementLMKHenry, Oldham59 min
Oct 6, 8:23 PM EDTSevere Thunderstorm WarningLMKHardin, Larue27 min
Oct 6, 8:27 PM EDTSevere Thunderstorm WarningLMKGrayson23 min
Oct 6, 8:38 PM EDTSpecial Weather StatementLMKFranklin, Shelby27 min
Oct 6, 8:39 PM EDTSpecial Weather StatementLMKAdair46 min
Oct 6, 8:43 PM EDTSpecial Weather StatementLMKNelson32 min
Oct 6, 8:59 PM EDTSpecial Weather StatementLMKJessamine, Mercer31 min
Oct 6, 9:50 PM EDTSevere Thunderstorm WarningLMKGarrard, Madison30 min
Oct 6, 10:28 PM EDTSpecial Weather StatementLMKRockcastle22 min
Oct 7, 1:59 AM EDTSpecial Weather StatementLMKCasey, Marion, Taylor46 min
Oct 7, 2:27 AM EDTSpecial Weather StatementLMKEdmonson, Hart18 min
Oct 7, 2:34 AM EDTSpecial Weather StatementLMKCasey, Lincoln, Taylor31 min
Oct 7, 2:45 AM EDTSpecial Weather StatementLMKButler20 min
Oct 7, 3:08 AM EDTSpecial Weather StatementLMKButler, Edmonson, Hart42 min
Oct 7, 3:21 AM EDTSpecial Weather StatementLMKBoyle19 min
Oct 7, 3:49 AM EDTSpecial Weather StatementLMKEdmonson, Green, Hart31 min
Oct 7, 4:06 AM EDTSevere Thunderstorm WarningLMKAdair, Green, Taylor29 min
Oct 7, 4:22 AM EDTSevere Thunderstorm WarningLMKAdair28 min
Oct 7, 4:27 AM EDTSpecial Weather StatementLMKGreen28 min
Oct 7, 4:34 AM EDTSevere Thunderstorm WarningLMKAdair, Metcalfe, Russell31 min
Oct 7, 4:39 AM EDTSevere Thunderstorm WarningLMKCasey26 min
Oct 7, 4:58 AM EDTSpecial Weather StatementLMKRussell22 min
Oct 7, 5:03 AM EDTSevere Thunderstorm WarningLMKRussell13 min
Oct 7, 9:27 AM EDTSpecial Weather StatementLMKHarrison28 min
Oct 7, 11:47 AM EDTSpecial Weather StatementLMKMeade28 min
Oct 7, 2:31 PM EDTSevere Thunderstorm WarningLMKOldham29 min
Oct 7, 3:20 PM EDTSevere Thunderstorm WarningLMKFranklin, Scott, Shelby, Woodford30 min
Oct 7, 3:43 PM EDTTornado WarningLMKHarrison, Scott32 min
Oct 7, 3:48 PM EDTSevere Thunderstorm WarningLMKBourbon, Fayette, Scott32 min
Oct 7, 4:04 PM EDTSpecial Weather StatementLMKLincoln31 min
Oct 7, 4:12 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Nicholas28 min
Oct 7, 4:13 PM EDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas32 min
Oct 7, 4:18 PM EDTSevere Thunderstorm WarningLMKHarrison, Nicholas14 min
Oct 7, 4:20 PM EDTSevere Thunderstorm WarningLMKGarrard, Lincoln30 min
Oct 7, 4:36 PM EDTTornado WarningLMKLincoln19 min
Oct 7, 6:08 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham27 min
Oct 7, 6:11 PM EDTTornado WarningLMKHenry, Oldham, Shelby24 min
Oct 7, 6:22 PM EDTSevere Thunderstorm WarningLMKHenry16 min
Oct 7, 6:36 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Shelby29 min
Oct 7, 6:42 PM EDTSpecial Weather StatementLMKBourbon, Nicholas, Scott43 min
Oct 7, 6:45 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Nicholas30 min
Oct 7, 6:49 PM EDTTornado WarningLMKBourbon31 min
Oct 7, 6:50 PM EDTSevere Thunderstorm WarningLMKOldham30 min
Oct 7, 7:03 PM EDTTornado WarningLMKFranklin, Scott, Woodford32 min
Oct 7, 7:13 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby32 min
Oct 7, 7:13 PM EDTSevere Thunderstorm WarningLMKBourbon, Nicholas22 min
Oct 7, 7:30 PM EDTTornado WarningLMKBourbon, Clark, Fayette, Scott25 min
Oct 7, 7:43 PM EDTTornado WarningLMKFranklin, Scott, Woodford32 min
Oct 7, 7:55 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark30 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.